MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Connection Problem (2900); Mechanical Jam (2983); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a cori assisted tka, the bur stopped working and the real intelligence robotic drill showed a disconnect error during distal femur resection; then, an internal error message came up when trying to restart.The procedure was resumed, after a non-significant delay, by switching to manual procedure.No patient injury was reported due to this issue.After the procedure, it was noticed that it was not possible to remove the bur or the ri robotic drill attachment from the robotic drill, not even with the drill diagnostic function.
 
Additional Manufacturer Narrative
Section h10: the ri robotic drill attachment, part number (b)(4), serial number (b)(6), used for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a loose drill attachment retaining nut.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section h10 (updated results of investigation): the real intelligence robotic cori drill rob10013, sn (b)(6), used for treatment, was returned for evaluation.Nothing was visually identified that leads to the reported scenario.A functional evaluation was performed, and the reported scenario was confirmed, the burr stopped spinning and a ¿drill disconnect error¿, and an ¿internal error¿ were shown.The drill attachment and the tracker could not be removed manually or following a key performance characteristics (kpc) test.The drill was opened for further investigation.The exposure motor was tested and passed.The motors were removed, and it was noticed that the drill attachment¿s retaining nut was loose and therefore does not meet the specifications of 20 ft-lbs.The retaining nut had no loctite on it.The drill attachment was disassembled, and the parts were inspected.Everything was in specification.The drill attachment was reassembled the retaining nut was fastened.A kpc test and test case were performed and passed without error.Loading and unloading of drill tracker and attachment was also possible.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of this event is a loose drill attachment retaining nut.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: (b)(4).

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18429930
Report Number3010266064-2024-00002
Device Sequence Number7965343
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public00885556757345
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/31/2024
02/26/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/06/2024
02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RI CORI CONSOLE (PN: ROB10024, SN(B)(6)); RI ROB DRILL (PN: ROB10023, SN(B)(6)); RI ROB DRL TRCKR (PN: ROB10014)
Patient SexUnknown